Algebraic theory of affine monoids

This thesis treats several aspects of affine monoids. First, we consider the structure of the set of holes of an affine monoid Q. This set is the difference between Q and its normalization. We find connections to algebraic properties of the monoi algebra K[Q] and in particular to its local cohom...

Ausführliche Beschreibung

Gespeichert in:
Bibliographische Detailangaben
1. Verfasser: Katthän, Lukas
Beteiligte: Welker, Volkmar (Prof. Dr.) (BetreuerIn (Doktorarbeit))
Format: Dissertation
Sprache:Englisch
Veröffentlicht: Philipps-Universität Marburg 2013
Reine und Angewandte Mathematik
Schlagworte:
Online Zugang:PDF-Volltext
Tags: Tag hinzufügen
Keine Tags, Fügen Sie den ersten Tag hinzu!

1. [Dew+11] R. Dewji, I. Dimitrov, A. McCabe, M. Roth, D. Wehlau, and J. Wilson. " Decomposing Inversion Sets of Permutations and Applications to Faces of the Littlewood-Richardson Cone " . In: ArXiv e-prints (2011). arXiv: 1110.5880 [math.CO].


2. [ES96] D. Eisenbud and B. Sturmfels. " Binomial ideals " . In: Duke Mathematical Journal 84.1 (1996), pp. 1–46.


3. M. C. Golumbic. Algorithmic graph theory and perfect graphs. Acad. Press, 1980.


4. [EG84] D. Eisenbud and S. Goto. " Linear free resolutions and minimal multiplicity " . In: J. Algebra 88.1 (1984), pp. 89–133. doi: 10.1016/0021-8693(84)90092- 9.


5. M. Drton, B. Sturmfels, and S. Sullivant. Lectures on algebraic statistics. Birkhäuser Basel, 2008. [Eis95] D. Eisenbud. Commutative algebra with a view toward algebraic geometry.


6. M. J. Nitsche. " Castelnuovo-Mumford regularity of seminormal simplicial affine semigroup rings " . In: J. Algebra 368 (2012), pp. 345–357. doi: 10. 1016/j.jalgebra.2012.05.004.


7. [SVV94] A. Simis, W. Vasconcelos, and R. Villarreal. " On the ideal theory of graphs " . In: J. Algebra 167.2 (1994), pp. 389–416. doi: 10.1006/jabr.1994.1192.


8. [OH98] H. Ohsugi and T. Hibi. " Normal polytopes arising from finite graphs " . In: J. Algebra 207.2 (1998), pp. 409–426. doi: 10.1006/jabr.1998.7476. Bibliography [OH99a] H. Ohsugi and T. Hibi. " Koszul Bipartite Graphs " . In: Advances in Applied Mathematics 22.1 (1999), pp. 25–28. doi: 10.1006/aama.1998.0615. [OH99b] H. Ohsugi and T. Hibi. " Toric ideals generated by quadratic binomials " . In: J. Algebra 218.2 (1999), pp. 509–527. doi: 10.1006/jabr.1999.7918.


9. [CT91] P. Conti and C. Traverso. " Buchberger algorithm and integer programming " . In: Proceedings AAECC-9. Vol. 539. Springer LNCS. Springer, 1991. doi: 10.1007/3-540-54522-0_102. Bibliography [CLS11]


10. [BG09] W. Bruns and J. Gubeladze. Polytopes, rings, and K-theory. Monographs in Mathematics. Springer, 2009. doi: 10.1007/b105283.


11. Grad. Texts in Math. Springer, 2005. doi: 10.1007/b138602. [Nit12]


12. [Rei85] G. Reinelt. The linear ordering problem: algorithms and applications. Helder- mann Verlag Berlin, 1985. [Rot09] J. Rotman. An introduction to homological algebra, 2nd Ed. Universitext. Springer, 2009. doi: 10.1007/b98977.


13. [Gal67] T. Gallai. " Transitiv orientierbare Graphen " . In: Acta Mathematica Hungarica 18.1-2 (1967), pp. 25–66. doi: 10.1007/BF02020961.


14. [Fio01] S. Fiorini. " Determining the automorphism group of the linear ordering polytope " . In: Discrete Appl. Math. 112 (2001), pp. 121–128. doi: 10.1016/ S0166-218X(00)00312-7.


15. [BW91] A. Björner and M. L. Wachs. " Permutation statistics and linear extensions of posets " . In: Journal of Combinatorial Theory, Series A 58.1 (1991), pp. 85– 114. doi: 10.1016/0097-3165(91)90075-R.


16. J. Gubeladze. " Convex normality of rational polytopes with long edges " . In: Advances in Mathematics 230.1 (2012), pp. 372–389. doi: 10.1016/j.aim. 2011.12.003. [Hat02] A. Hatcher. Algebraic topology. Cambridge Univ Press, 2002. Bibliography [HH11]


17. M. H. Albert and M. D. Atkinson. " Simple permutations and pattern re- stricted permutations " . In: Discrete Mathematics 300 (2005), pp. 1–15. doi: 10.1016/j.disc.2005.06.016. [BR07]


18. W. Bruns, P. Li, and T. Römer. " On seminormal monoid rings " . In: J. Algebra 302.1 (2006), pp. 361–386. doi: 10.1016/j.jalgebra.2005.11.012.


19. M. A. Vitulli. " Serre's Condition R l for Affine Semigroup Rings " . In: Com- munications in Algebra 37.3 (2009), pp. 743–756. doi: 10.1080/0092787080 2231262.


20. T. Hibi, A. Higashitani, K. Kimura, and A. O'Keefe. " Depth of edge rings arising from finite graphs " . In: Proc. Amer. Math. Soc 139 (2011), pp. 3807– 3813. doi: 10.1090/S0002-9939-2011-11083-9.


21. [TH86] N. Trung and L. Hoa. " Affine semigroups and Cohen-Macaulay rings gener- ated by monomials " . In: Trans. Amer. Math. Soc 298 (1986), pp. 145–167. doi: 10.1090/S0002-9947-1986-0857437-3. Bibliography [Uli10]


22. [DS98] P. Diaconis and B. Sturmfels. " Algebraic algorithms for sampling from conditional distributions " . In: Ann. Stat 26.1 (1998), pp. 363–397. doi: 10.1214/aos/1030563990.


23. [GW78] S. Goto and K. Watanabe. " On Graded Rings, II (Z n -graded rings) " . In: Tokyo Journal of Mathematics 1.2 (1978), pp. 237–261. doi: 10.3836/tjm/ 1270216496. [Gub12]


24. [Iye+07] S. Iyengar, G. Leuschke, A. Leykin, C. Miller, E. Miller, A. Singh, and U. Walther. Twenty-four hours of local cohomology. Vol. 87. Grad. Stud. Math. Amer. Math. Soc, 2007. [Joh12] B. Johnson. " Commutative Rings Graded by Abelian Groups " . PhD thesis. University of Nebraska, 2012. [Kam95] Y. Kamoi. " Noetherian rings graded by an abelian group " . In: Tokyo Journal of Mathematics 18.1 (1995), pp. 31–48. doi: 10.3836/tjm/1270043606. [Mar95] J. I. Marden. Analyzing and modeling rank data. Vol. 64. Monographs on Statistics and Applied Probability. Chapman & Hall, 1995. [MR11] R. Martí and G. Reinelt. The linear ordering problem. Exact and heuristic methods in combinatorial optimization. Vol. 175. Applied Mathematical Sciences. Springer, 2011. doi: 10.1007/978-3-642-16729-4.


25. M. Hochster and J. L. Roberts. " The purity of the Frobenius and local cohomology " . In: Adv. Math. 21.2 (1976), pp. 117–172.


26. [HK12] T. Hibi and L. Katthän. " Edge rings satisfying Serre's condition R 1 " . In: Proc. Amer. Math. Soc (2012). in press.


27. M. Hochster. " Rings of invariants of tori, Cohen-Macaulay rings generated by monomials, and polytopes " . In: Ann. Math 96.2 (1972), pp. 318–337. JSTOR: 1970791.


28. We have already proven in Lemma A.2.3 that they are intervals. Choose two consecutive ones M i , M i+1 such that M i ⊂ I and M i+1 ∩ I = ∅. Then M i ∪ M i+1 is an interval by construction and a module by Lemma 5.1.4. Therefore, it is a block by Lemma A.2.1. But this is a contradiction to the hypothesis that I is strong. Bibliography [AA05]


29. [Hib92] T. Hibi. Algebraic combinatorics on convex polytopes. Carslaw publications, 1992.


30. A.2. Blocks and modules of m.s.s. of a strong module M . Write M = M 1 ∪ . . . ∪ M l , where the M i are the m.s.s.


31. M. Brodmann and R. Y. Sharp. Local cohomology. Vol. 60. Cambridge Studies in Advanced Mathematics. Cambridge Univ. Press, 1998.


32. [BH98] W. Bruns and J. Herzog. Cohen-Macaulay rings, rev. ed. Vol. 39. Cambridge Studies in Advanced Mathematics. Cambridge Univ. Press, 1998. [BIS10]


33. M. Beck and S. Robins. Computing the continuous discretely: Integer-point enumeration in polyhedra. Springer, 2007. doi: 10.1007/978-0-387-46112- 0. [BB05] A. Björner and F. Brenti. Combinatorics of Coxeter groups. Vol. 231. Grad. Texts in Math. Springer, 2005. doi: 10.1007/3-540-27596-7.


34. [BSL99] A. Brandstädt, J. P. Spinrad, and V. B. Le. Graph classes: a survey. SIAM monographs on discrete mathematics and applications. SIAM, 1999. [Bri10] R. Brignall. " A survey of simple permutations " . In: Permutation Patterns. London Mathematical Society. Cambridge University Press, 2010. [BS98]


35. [Stu96] B. Sturmfels. Gröbner bases and convex polytopes. Vol. 8. University Lecture Series. Amer. Math. Soc, 1996.


36. [GSW76] S. Goto, N. Suzuki, and K. Watanabe. " On affine semigroup rings " . In: Japan J. Math 2.1 (1976), pp. 1–12.


37. [Sch99] P. Schenzel. " On the dimension filtration and Cohen-Macaulay filtered mod- ules " . In: Commutative algebra and algebraic geometry. Vol. 206. Lect. Notes in Pure and Appl. Math. Dekker, 1999.


38. [BG99] W. Bruns and J. Gubeladze. " Rectangular simplicial semigroups " . In: Com- mutative algebra, algebraic geometry, and computational methods. Ed. by D. Eisenbud. Springer Singapore, 1999, pp. 201–214.


39. [FHM65] D. Fulkerson, A. Hoffman, and M. McAndrew. " Some properties of graphs with multiple edges " . In: Canad. J. Math 17 (1965), pp. 166–177.


40. M.-N. Ishida. " The local cohomology groups of an affine semigroup ring " . In: Algebraic geometry and commutative algebra, in honor of M. Nagata. Vol. 1. Kinokuniya, 1988, pp. 141–153.


41. D. Cox, J. Little, and H. Schenck. Toric varieties. Vol. 124. Grad. Stud. Math. Amer. Math. Soc, 2011.


42. J. Uliczka. " Graded Rings and Hilbert Functions " . PhD thesis. Universität Osnabrück, 2010.


43. [SW12] B. Sturmfels and V. Welker. " Commutative algebra of statistical ranking " . In: J. Algebra 361 (2012), pp. 264–286. doi: 10.1016/j.jalgebra.2012.03.028. [Sul06] S. Sullivant. " Compressed polytopes and statistical disclosure limitation " . In: Tohoku Mathematical Journal 58.3 (2006), pp. 433–445. doi: 10.2748/tmj/ 1163775139. [Swa92] R. Swan. " Gubeladze's proof of Anderson's conjecture " . In: Azumaya algebras, actions, and modules. Vol. 124. Amer. Math. Soc. 1992, pp. 215–250. doi: 10.1090/conm/124. [4ti2] 4. team. 4ti2—A software package for algebraic, geometric and combinatorial problems on linear spaces. url: http://www.4ti2.de.


44. [SS90] U. Schäfer and P. Schenzel. " Dualizing Complexes of Affine Semigroup Rings " . In: Trans. Amer. Math. Soc 322.2 (1990), pp. 561–582. doi: 10.1090/S0002- 9947-1990-1076179-6.